MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 23VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 05/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: crd_992 - valved grafts pas, patient site id: (b)(6).It was reported that on (b)(6) 2022, a 23mm masters series mechanical heart valve was implanted.On (b)(6) 2022, anemia was noted; the patient's hemoglobin was 6.4.Therefore, the patient was transfused 1 unit of packed red blood cell (prbc).No active bleeding was noted.No patient consequences were reported.
 
Additional Manufacturer Narrative
The investigation is not yet complete.A follow up report will be provided with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_992 - valved grafts pas, patient site id: (b)(4), r685413201, r685401201.It was reported that on (b)(6) 2022, a 23mm masters series mechanical heart valve was implanted.On (b)(6) 2022, anemia was noted; the patient's hemoglobin was 6.4.Therefore, the patient was transfused 1 unit of packed red blood cell (prbc).No active bleeding was noted.No patient consequences were reported.Subsequent to the previously filed report, additional information was received that the patient had been taking the blood thinners aspirin (81 mg) and warfarin.There was no allegation that the anemia was caused by a device defect or malfunction.The device remains implanted and is reported to be performing as intended.The cause of the anemia was unknown.On (b)(6) 2022, the patient's hemoglobin was 6.4 g/dl.On (b)(6) 2022, after one unit of prbc was transfused, the patient's hemoglobin was 8.2 g/dl.On 27 may 2022, the patient's international normalized ratio (inr) was 2.5, and on (b)(6) 2022, the patient's inr was 2.8.The most recent inr on (b)(6) 2022 was 1.7.The patient has since been discharged home.
 
Additional Manufacturer Narrative
An event of anemia one week after the implant procedure was reported.The device was noted to be functioning as intended and the physician did not allege that the bleeding was related to a device defect.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14778664
Report Number2135147-2022-00419
Device Sequence Number5936369
Product Code LWQ
UDI-Device Identifier05414734009522
UDI-Public05414734009522
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number23VAVGJ-515
Device Catalogue Number23VAVGJ-515
Device Lot Number6650977
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight83 KG
Patient RaceBlack Or African American